Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 144, NWS Tallahassee, FL

August 18, 2007Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2007, 12:16 AM EDT for Leon County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 12:16 AM EDT (04:16 UTC)
Expired
Aug 18, 2007, 12:45 AM EDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 23 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 180416
SVRTAE
FLC073-180445-
/O.NEW.KTAE.SV.W.0144.070818T0416Z-070818T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1216 AM EDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LEON COUNTY IN FLORIDA...

* UNTIL 1245 AM EDT

* AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PECK...OR ABOUT 12 MILES NORTHEAST OF TALLAHASSEE...AND MOVING
  SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE BY 1225 AM EDT...
  CAPITOLA BY 1240 AM EDT...
  CHAIRES...PERKINS...CHAIRES CROSSROADS AND SAINT PETER BY 1245 AM
  EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3055 8404 3058 8413 3047 8430 3038 8412
      3048 8407

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 8:55 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 17, 8:55 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT FRI AUG 17 2007

.UPDATE...MAIN FEATURES THIS EVENING ARE THE REMNANTS OF ERIN
DRIFTING NORTH ACROSS WEST CENTRAL TX...A TUTT LOW DRIFTING WEST
TOWARD THE EAST COAST OF FL...AND A SHORT WAVE TROUGH EXTENDING FROM
WESTERN NEW ENGLAND TO THE MID-ATLANTIC REGION. THE SURFACE ANALYSIS
SHOWS A COLD FRONT EXTENDING FROM VA ACROSS THE SC PIEDMONT AND
WESTWARD TO THE MO BOOTHEEL. A PRE-FRONTAL TROUGH REACHED FROM THE
DELMARVA TO CENTRAL SC AND WESTWARD INTO CENTRAL AL. FL SEA BREEZE
CONVECTION WAS ISOLATED AND SHORT-LIVED DURING THE LATE
AFTERNOON/EARLY EVENING. THE BULK OF THE MORE SIGNIFICANT CONVECTION
WAS OCCURRING ALONG/AHEAD OF THE SURFACE BOUNDARIES...AND MOVING TO
THE SOUTH. WHILE MOST OF THE STRONG/SEVERE TSTMS HAVE STAYED JUST
NORTH OF OUR CWFA. RADAR TRENDS SHOW THIS ACTIVITY TO PUSH INTO OUR
AL/GA ZONES THIS EVENING...AND GRADUALLY DECREASE IN
COVERAGE/INTENSITY BEFORE REACHING OUR FL ZONES LATER TONIGHT. WILL
AMEND THE FIRST PERIOD FCST TO RAISE POPS FOR OUR AL/GA ZONES.

&&

.MARINE...GENERALLY SOUTHERLY WINDS AROUND 5 KTS AND 1-2 FT SEAS
PREVAIL. WINDS ARE PROGGED TO VEER AROUND TO A MORE NORTHWESTERLY
DIRECTION OVERNIGHT. NO SIG CHANGES ASIDE FROM WINDS FOR THE EVENING
UPDATE.

&&

.AVIATION...ORGANIZED CONVECTION MOVING SOUTHWARD ACROSS CENTRAL GA
AND AL WILL BRING CHANCES OF TSRA TO KABY AND KDHN DURING THE NEXT
SEVERAL HOURS. ACTIVITY WILL GRADUALLY DIMINISH AFTER 02Z. SOME IFR
VSBY IN FOG POSSIBLE AT INLAND TERMINALS 09Z-12Z SATURDAY WITH MORE
CONVECTION POSSIBLE AFTER 18Z.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

JAMSKI/GOREE
Hazardous weather outlook, Aug 17, 5:18 AM EDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 AM EDT FRI AUG 17 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-181000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
518 AM EDT FRI AUG 17 2007 /418 AM CDT FRI AUG 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. HOWEVER...MOST
AREAS WILL BE DRY. HEAT INDICES WILL BE BETWEEN 102 AND 106
DEGREES TODAY. PEOPLE WORKING OUTDOORS SHOULD TAKE PRECAUTIONS
DURING THE HOTTEST PART OF THE DAY. DRINK PLENTY OF COLD...NON
CAFFEINATED BEVERAGES...TAKE FREQUENT BREAKS...AND TRY TO GET INTO
AN AIR CONDITIONED ENVIRONMENT FOR PART OF THE TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
CONVECTIVE COVERAGE WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND
AND UPCOMING WEEK, WHILE TEMPERATURES REMAIN ABOVE NORMAL.
AFTERNOON HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY.
WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE OVER THE
WEEKEND. AS HURRICANE DEAN PASSES SOUTH OF THE YUCATAN CHANNEL
MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE
NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS
BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Local storm report, Aug 17, 6:25 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             7 NNE DAWSON            31.87N 84.40W
08/17/2007  E0.88 INCH       TERRELL            GA   PUBLIC

            NICKEL SIZE HAIL WAS REPORTED ALONG HIGHWAY 49.

&&

JAMSKI
Special weather statement, Aug 17, 8:14 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT FRI AUG 17 2007

GAZ120>122-180130-
CLAY-QUITMAN-RANDOLPH-
814 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...QUITMAN AND
RANDOLPH COUNTIES...

* UNTIL 930 PM EDT

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST OF EUFAULA
ALABAMA TO THE RANDOLPH COUNTY LINE NORTH OF CUTHBURT...MOVING SOUTH
AT 10 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS...RAINFALL RATES OF OVER 2 INCHES PER HOUR ARE POSSBILE OVER
THE NEXT HOUR OR TWO OVER THIS THREE COUNTY AREA.

THESE STORMS ARE CAPABLE OF PRODUCING LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING.

11-GOREE
Special weather statement, Aug 17, 9:14 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EDT FRI AUG 17 2007

ALZ065>067-069-GAZ121-122-142-143-180215-
CLAY-COFFEE-DALE-EARLY-HENRY-HOUSTON-MILLER-RANDOLPH-
814 PM CDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...COFFEE...DALE...
EARLY...HENRY...HOUSTON...MILLER AND RANDOLPH COUNTIES...

* UNTIL 915 PM CDT(1015 PM EDT)

AT 913 PM EDT(813 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF FORT GAINES 15 MILES SOUTHEAST OF TROY...MOVING SOUTH
AT 20 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE SOUTH
INTO SOUTHEASTERN ALABAMA AND SOUTHWEST GEORGIA.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ALSO
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING.

11-GOREE
Special weather statement, Aug 17, 10:31 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 PM EDT FRI AUG 17 2007

GAZ142-143-155-156-180315-
DECATUR-EARLY-MILLER-SEMINOLE-
1031 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DECATUR...EARLY...MILLER
AND SEMINOLE COUNTIES...

* UNTIL 1115 PM EDT

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
COLUMBIA TO 8 MILES SOUTHEAST OF COLQUITT...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF BLAKELY TO 8 MILES SOUTHEAST OF COLQUITT...
MOVING NORTH AT 5 MPH.

THESE STORMS WILL BE NEAR...
  BLAKELY BY 1115 PM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Aug 17, 11:26 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM EDT FRI AUG 17 2007

FLZ016>018-GAZ156>159-180415-
BROOKS-DECATUR-GADSDEN-GRADY-JEFFERSON-LEON-THOMAS-
1126 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...DECATUR...
GADSDEN...GRADY...JEFFERSON...LEON AND THOMAS COUNTIES...

* UNTIL 1215 AM EDT

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF CHATTAHOOCHEE TO 8 MILES SOUTHWEST OF WHIGHAM TO BOSTON TO
QUITMAN...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
BAINBRIDGE TO 13 MILES SOUTHWEST OF CAIRO TO 10 MILES SOUTHEAST OF
THOMASVILLE TO QUITMAN...MOVING SOUTHWEST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  QUINCY BY 1155 PM EDT.
  MONTICELLO BY MIDNIGHT EDT.
  TALLAHASSEE BY 1215 AM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 11:56 PM EDTSevere Thunderstorm WarningTAEJefferson34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.